Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 2, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 11, 2012, 2:25 AM EST. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 2:25 AM EST (07:25 UTC)
- Expired
- Feb 11, 2012, 3:00 AM EST
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 11, 12:25 AM EST, 2 hours earlier.
Area forecast discussion, Feb 11, 12:25 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1225 AM EST SAT FEB 11 2012
.AVIATION...LARGE AREA OF CLOUDS/SHOWERS AND TSTMS ASSOCIATED WITH
THE APPROACHING COLD FRONT STARTING MOVE OVER APF AT 05Z. EXPECT
MVFR TO IFR CONDITIONS TO SPREAD EAST ACROSS SOUTH FLORIDA
REACHING THE ERN TERMINALS AROUND 07-08Z AND LASTING THROUGH AT
LEAST 12Z AFTER WHICH TIME GUIDANCE INDICATE CEILINGS LIFTING TO
VFR CONDITIONS BU REMAINING AROUND 5 KFT. SURFACE WINDS SHOULD
SHIFT FROM W TO NW AND INCREASING THROUGH THE MORNING
HOURS...BECOMING GUSTY BY LATE MORNING OR EARLY AFTERNOON. A
SIGNIFICANT IMPROVEMENT IN CONDITIONS EXPECTED AFTER 12/00Z
SLIGHTLY EARLIER FOR KAPF.
&&
.PREV DISCUSSION... /ISSUED 818 PM EST FRI FEB 10 2012/
UPDATE...THE EVENING MIAMI SOUNDING SHOWS CAPE OF 1870 J/KG...AND
0-6 KM SHEAR OF 55 KT. SHORTWAVE IS MOVING INTO THE NE GULF.
THUNDERSTORMS HAVE RECENTLY DEVELOPED OVER CENTRAL FLORIDA JUST
NORTH OF LAKE OKEECHOBEE. WILL HAVE TO WATCH FOR THE POSSIBILITY OF
A FEW TSTORMS DEVELOPING FURTHER TO THE SOUTH OVER THE NEXT FEW
HOURS...GIVEN WEAK CONVERGENCE OVER THE INTERIOR ALONG WITH THE HIGH
SURFACE DEWPOINTS, MODEST INSTABILITY AND GOOD WIND SHEAR. THIS IS IN
ADVANCE OF THE MAIN AREA OF RAIN AND A FEW THUNDERSTORMS OVER THE
GULF. HOWEVER, ACARS AIRCRAFT DATA INDICATE WINDS ALREADY ARE
VEERING IN THE LOWER LEVELS, LESSENING DIRECTIONAL SHEAR AND
CONVERGENCE. STILL, WILL CONTINUE TO MONITOR.
LAPS ANALYSIS SHOWS THE BEST AXIS OF INSTABILITY OVER PALM BEACH,
BROWARD, AND MIAMI-DADE COUNTIES NOW. SHOULD THUNDERSTORMS
DEVELOP...THEY COULD BECOME QUITE STRONG. THIS POTENTIAL COULD
CONTINUE THROUGHOUT THE NIGHT AS JET DYNAMICS COME INTO PLAY. MAIN
RISK WILL BE STRONG WIND GUSTS AND LIGHTNING STRIKES. NO
SIGNIFICANT CHANGES ARE ANTICIPATED TO THE FORECAST THIS EVENING.
/GREGORIA
PREV DISCUSSION... /ISSUED 647 PM EST FRI FEB 10 2012/
AVIATION...TRICKY FCST TO SAY THE LEAST. COLD FRONT CURRENTLY
RACING ACROSS THE CENTRAL GULF WILL CONTINUE THE THREAT FOR A FEW
SHRA AHEAD OF IT ACROSS S FL AND BETTER CHANCE ALONG THE FRONT.
PLACED TEMPO GROUPS IN FOR ALL TERMINALS AND TRIED TO TIME THE
BEST CHANCES BASED ON THE FRONTS FORWARD SPEED. SEEMS LIKELY
CONVECTION WILL HAVE A GOOD CHANCE OF HOLDING TOGETHER WITH SOME
UPPER DYNAMICS REMAINING IN PLACE UNTIL FRONTAL PASSAGE. QUESTION
IS REALLY HOW LONG SEA FOG/LOW STRATUS WILL HANG IN OVER KAPF WITH
MODEL GUIDANCE SUGGESTING IT WILL CONTINUE THROUGH EARLY SATURDAY.
GIVEN COOL GULF WATER TEMPS AT THIS TIME, WENT ALONG WITH THIS
THINKING BUT ALSO BEGIN TO BREAK IT UP AHEAD OF THE FRONT DUE TO
MIXING THAT SHOULD BE OCCURRING AT THAT TIME. MAY NEED SOME
AMENDMENTS HOWEVER.
KOB
PREV DISCUSSION... /ISSUED 422 PM EST FRI FEB 10 2012/
UPDATE...SEA STRATUS/FOG DECK HAS ADVANCED ONSHORE THE GULF
COAST...AFFECTING MARCO ISLAND TO NAPLES TO VANDERBILT BEACH WITH
VISIBILITY EVEN TO DOWN TO 3 MILES AT NAPLES. SENT A QUICK
FORECAST UPDATE TO ACCOUNT FOR THIS TREND. SEE PREVIOUS DISCUSSION
BELOW FOR FORECAST DETAILS.
PREV DISCUSSION... /ISSUED 251 PM EST FRI FEB 10 2012/
A FEW STRONG STORMS LAKE OKEECHOBEE AREA TONIGHT...
MUCH DRIER AND COLDER WEATHER THIS WEEKEND INTO EARLY NEXT WEEK...
DETERIORATING SEAS IN SOUTH FLORIDA WATERS THIS WEEKEND...
DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...
A TROUGH OF LOW PRESSURE WAS LOCATED OVER LAKE OKEECHOBEE EARLY
THIS AFTERNOON. THE TROUGH WILL CONTINUE TO MOVE NORTH INTO
CENTRAL FLORIDA TONIGHT...AS A SHORT WAVE OVER THE WESTERN GULF OF
MEXICO MOVES EAST AND THROUGH CENTRAL FLORIDA. THIS WILL ALLOW
FOR SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS OVER THE
CWA TONIGHT...WITH THE HIGHEST COVERAGE NORTH OF ALLIGATOR ALLEY.
A FEW OF THE STORMS COULD BECOME STRONG AFTER MIDNIGHT MAINLY
AROUND THE LAKE OKEECHOBEE AREA...DUE TO A MID TO UPPER LEVEL JET
OF 100 TO 120 KNOTS MOVING THROUGH CENTRAL FLORIDA. THE PRIMARY
IMPACTS FROM THE STRONGEST STORMS WILL BE GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.
AT THE SAME TIME...A STRONG COLD FRONT LOCATED OVER THE CENTRAL
UNITED STATES WILL MOVE SOUTHEAST THIS AFTERNOON AND THROUGH THE
FLORIDA PENINSULA LATE TONIGHT INTO EARLY SATURDAY MORNING. THE
FRONT SHOULD BE MOVING THROUGH THE CWA SATURDAY MORNING AND BE
SOUTH OF THE CWA BY SATURDAY AFTERNOON. THIS WILL ALLOW FOR MUCH
DRIER AND COLDER WEATHER TO WORK INTO THE AREA FROM THE NORTH
SATURDAY AFTERNOON INTO SUNDAY. SO WILL CONTINUE A SLIGHT CHANCE
OF SHOWERS SATURDAY MORNING OVER SOUTH FLORIDA...THEN SHOW
CLEARING SKIES SATURDAY AFTERNOON INTO SATURDAY NIGHT WITH CLEAR
SKIES ON SUNDAY.
HIGH TEMPERATURES ON SATURDAY WILL BE IN THE 70S IN THE MORNING
HOURS BEFORE FALLING THROUGH THE AFTERNOON AND EVENING HOURS. LOWS
FOR SATURDAY NIGHT SHOULD FALL INTO THE 40S OVER MOST
LOCATIONS...EXCEPT MIAMI-DADE COUNTY WHERE THEY WILL BE IN THE
UPPER 40S TO LOWER 50S AND MID TO UPPER 30S WEST OF LAKE
OKEECHOBEE.
THE WINDS WILL ALSO INCREASE SATURDAY AFTERNOON INTO SATURDAY
NIGHT FROM THE NORTHERLY DIRECTION...AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN THE STRONG COLD FRONT TO THE SOUTH AND THE STRONG
HIGH PRESSURE COMING OUT OF CENTRAL CANADA. THIS WILL ALLOW FOR
THE WIND CHILL READINGS TO FALL INTO THE LOWER TO MID 30S OVER
MOST LOCATIONS...EXCEPT FOR THE EAST COAST METRO AREAS WHERE THEY
WILL BE IN THE UPPER 30S TO MID 40S AND AROUND 30 WEST OF LAKE
OKEECHOBEE. IF THESE WIND CHILL READINGS CONTINUE IN LATER
FORECAST...THEN A WIND CHILL ADVISORY WILL MORE LIKELY BE ISSUED
SOMETIME ON SATURDAY FOR PORTIONS OF SOUTH FLORIDA FOR SATURDAY
NIGHT.
SUNDAY AND SUNDAY NIGHT...
THE STRONG HIGH WILL BE LOCATED OVER THE SOUTHEAST UNITED STATES
LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS WILL ALLOW FOR THE
PRESSURE GRADIENT TO RELAX OVER THE CWA SUNDAY NIGHT ALONG WITH
KEEPING THE SKIES CLEAR. THE 1000-850 MB THICKNESSES WILL ALSO BE
AROUND 1315-1325 AROUND LAKE OKEECHOBEE TO 1330-1340 AROUND MIAMI-
DADE COUNTY ON SUNDAY. THIS PATTERN ALONG WITH THE 1000-850 MB
THICKNESSES WILL KEEP THE HIGHS ON SUNDAY IN THE 60S OVER ALL OF
SOUTH FLORIDA...BEFORE COOLING OFF TO THE 30S OVER MOST LOCATIONS
SUNDAY NIGHT EXCEPT FOR 40S OVER THE EAST COAST METRO AREAS AND
AROUND 30 WEST OF LAKE OKEECHOBEE. THEREFORE...A FREEZE WATCH
COULD BE NEEDED FOR THE AREAS WEST OF LAKE OKEECHOBEE FOR LATE
SUNDAY NIGHT INTO EARLY MONDAY MORNING SOMETIME ON SATURDAY.
EXTENDED FORECAST...
THE STRONG HIGH WILL MOVE EAST INTO THE WESTERN ATLANTIC WATERS
EARLY TO MIDDLE OF NEXT WEEK ALLOWING FOR THE WINDS TO SWING MORE
EASTERLY BY THE MIDDLE TO END OF NEXT WEEK. THIS WILL ALLOW FOR A
SLOW WARMING TREND OVER SOUTH FLORIDA THROUGH NEXT WEEK WHILE
KEEPING THE WEATHER DRY.
MARINE...
THE WINDS WILL BE SOUTHWEST AT 15 KNOTS OR LESS TONIGHT INTO EARLY
SATURDAY MORNING AHEAD OF THE FRONT. THE WINDS WILL THEN SWING TO
A NORTHERLY DIRECTION ON SATURDAY AND INCREASE TO AROUND 25 KNOTS
BY SATURDAY NIGHT. SOME OF THE GUSTS COULD EVEN GET INTO THE GALE
FORCE CONDITIONS SATURDAY NIGHT OVER THE CWA WATERS. SO WILL
MENTION THE GALE FORCE GUSTS IN THE AFTERNOON MARINE PACKAGE FOR
SATURDAY NIGHT FOR ALL OF THE CWA WATERS. IF THESE TRENDS
CONTINUE THEN A GALE WATCH OR WARNING MAY BE NEEDED FOR ALL OF
THE CWA WATERS FOR SATURDAY NIGHT IN LATER FORECAST.
THERE WILL ALSO BE A NORTHERLY SWELLS OF 2 TO 4 FEET IN THE
ATLANTIC WATERS SATURDAY NIGHT INTO SUNDAY. THE NORTHERLY SWELL
WILL THEN SLOWLY SUBSIDE SUNDAY NIGHT INTO MONDAY AND SHOULD BE
2 FEET OR LESS BY MONDAY NIGHT.
THE COMBINATION OF THE NORTHERLY SWELLS AND THE VERY WIND
CONDITIONS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO BUILD
QUICKLY FROM 2 FEET SATURDAY MORNING TO 9 TO 11 FEET BY SATURDAY
NIGHT INTO SUNDAY. THE ATLANTIC SEAS WILL THEN SLOWLY SUBSIDE
SUNDAY NIGHT AND BY MONDAY AFTERNOON BE LESS THAN 7 FEET. IN THE
GULF WATERS...THE NEAR-SHORE SEAS WILL BUILD QUICKLY FROM 2 FEET
SATURDAY MORNING TO 4 TO 6 FEET BY SATURDAY NIGHT. IN THE
OFFSHORE GULF WATERS...THE SEAS WILL BUILD QUICKLY FROM 2 FEET
SATURDAY MORNING TO AROUND 9 FEET SATURDAY NIGHT. THE GULF SEAS
WILL THEN SUBSIDE ON SUNDAY AND BY SUNDAY NIGHT BE BELOW 7 FEET.
FIRE WEATHER...
COOLER AND DRIER AIR WILL MOVE OVER SOUTH FLORIDA SATURDAY BEHIND
THE STRONG COLD FRONT...BUT WITH A SECONDARY SURGE OF MUCH COLDER
AND DRIER AIR WILL BE MOVING INTO THE AREA LATE SATURDAY AFTERNOON INTO
SATURDAY NIGHT. SUNDAY WILL BE MUCH COOLER AND DRIER WITH THE 20
FOOT WINDS BEING AT LEAST 20 MPH...AND RELATIVE HUMIDITIES BEING BELOW
35 PERCENT FOR SEVERAL HOURS. THEREFORE...A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA FOR SUNDAY. IF THIS TREND
CONTINUES THEN A THE WATCH WILL MORE LIKELY BE UPGRADE TO A RED
FLAG WARNING FOR ALL OF SOUTH FLORIDA FOR SUNDAY SOMETIME ON
SATURDAY.
SOME PATCHY FOG MAY OCCUR TONIGHT BUT WILL DISSIPATE AS THE FRONT
MOVES THROUGH. SATURDAY NIGHT WILL HAVE TOO MUCH WIND FOR FOG
DEVELOPMENT SATURDAY NIGHT.
DISPERSION WILL BE POOR TO FAIR INITIALLY SATURDAY BUT IMPROVE INTO
THE GENERALLY GOOD CATEGORY BEHIND THE SECONDARY SURGE OF COLDER AND
DRIER AIR. DISPERSION SUNDAY WILL BE GENERALLY GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 46 63 46 / 10 - - -
FORT LAUDERDALE 76 48 64 49 / 20 - - -
MIAMI 77 51 66 51 / 20 - - -
NAPLES 72 44 62 40 / 10 10 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-
COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
PALM BEACH.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...47/RGHHazardous weather outlook, Feb 10, 6:37 PM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 637 PM EST FRI FEB 10 2012 AMZ610-630-FLZ063-066>075-168-172>174-111100- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 637 PM EST FRI FEB 10 2012 ...FEW STRONG STORMS POSSIBLE LAKE REGION TO THE PALM BEACHES LATE TONIGHT... ...TURNING COLD SATURDAY NIGHT - LOW WIND CHILLS IN THE 30S AND 40S... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG BOTH, THE GULF COAST AND THE ATLANTIC BEACHES. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE, ESPECIALLY FROM THE LAKE OKEECHOBEE REGION TO THE PALM BEACHES WHERE A FEW STRONG STORMS ARE POSSIBLE AFTER MIDNIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS AND OCCASIONAL LIGHTNING STRIKES. WINDS: WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA SATURDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP SATURDAY NIGHT...RANGING FROM THE UPPER 30S WEST OF LAKE OKEECHOBEE TO THE 40S ELSEWHERE, EXCEPT NEAR 50 MIAMI-DADE COAST. A BREEZY NORTHWEST WIND WILL CREATE WIND CHILL READINGS IN THE 30S OVER ALL BUT THE ATLANTIC COAST, WHERE WIND CHILLS IN THE 40S ARE FORECAST. ANOTHER COLD NIGHT IS FORECAST SUNDAY NIGHT, WITH LOWS IN THE 30S, EXCEPT AROUND 40 AT NAPLES AND IN THE 40S EAST COAST, EXCEPT AROUND 50 IMMEDIATE ATLANTIC COAST. WINDS WILL BE LIGHTER SUNDAY NIGHT INTO MONDAY MORNING. THIS COULD RESULT IN NEAR FREEZING TEMPERATURES ACROSS GLADES, HENDRY, AND INTERIOR COLLIER COUNTIES. HOWEVER, THIS FORECAST IS UNCERTAIN SO STAY TUNED TO THE LATEST FORECAST UPDATES. MARINE CONDITIONS ARE EXPECTED TO BECOME HAZARDOUS ACROSS ALL THE LOCAL WATERS ON SATURDAY NIGHT INTO SUNDAY AS NORTHERLY WINDS INCREASE SHARPLY BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:02 AM EST | Special Marine Warning | MFL | 28 min | |
| Feb 11, 2:55 AM EST | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Feb 11, 3:22 AM EST | Special Marine Warning | MFL | 23 min | |
| Feb 11, 3:37 AM EST | Small Craft Advisory | MFL | 59 hr | |
| Feb 11, 3:40 AM EST | Special Marine Warning | MFL | 35 min | |
| Feb 11, 3:46 AM EST | Wind Chill Advisory | MFL | Collier, Glades, Hendry, Palm Beach | 29 hr |
| Feb 11, 2:50 PM EST | Freeze Watch | MFL | Glades | 24 hr |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.